NSAIDs and Birth Control Medications
The birth control medications Yaz, Yasmin, and Ocella can be incredibly dangerous when taken at the same time as NSAID pain medications. When these two drugs are taken at the same time, a patient may develop hyperkalemia. This condition occurs when the level of potassium in a patient rises to unhealthy levels. A sharp rise in potassium in the blood can lead to serious medical problems.
If you have developed a serious health condition after using the birth control medications Yaz, Yasmin, or Ocella, contact the Yaz birth control injury lawyers of Williams Kherkher at 800-761-3187 today.
Symptoms of Hyperkalemia
When potassium reaches a dangerous level in a person’s blood, that person may develop several serious health concerns. Birth control medications containing drospirenone may increase a person’s potassium levels, as may NSAIDs. The result of combining these medications is a drastic increase in potassium in the blood.
The following symptoms may result from hyperkalemia:
- Confusion or dizziness
- Weakness in the muscles
- Heart palpitations
- Unusual heart rate
- Cardiac arrest
These health concerns can be fatal in some situations, which is why these drug interactions should be avoided at all costs. Fatalities resulting from hyperkalemia are often due to an offset heart beat, which may lead to heart malfunctioning, resulting in cardiac arrest.
If you have suffered because of the birth control medications Yaz, Yasmin, and Ocella, we may be able to help you fight for compensation. For more information, contact the Ocella birth control injury attorneys of Williams Kherkher today by calling 800-761-3187.